Hypokalemic myopathy in pseudohyperaldosteronism induced by fluoroprednisolone-containing nasal spray

G. Vita, S. Bartolone, M. Santoro, A. Toscano, G. Carrozza, P. Girlanda, N. Frisina

Research output: Contribution to journalArticle

Abstract

A man who was using 9-alpha-fluoroprednisolone-containing nasal spray preparation for allergic rhinitis developed a pseudohyperaldosteronism and an acute hypokalemic myopathy. Muscle biopsy changes included variation in fiber size with preserved type 2a fibers, necrosis, phagocytosis and regeneration. This factitious mineralocorticoid excess syndrome, induced by uncontrolled use of intranasally administered steroid, should be considered among the various causes of hypokalemic myopathy.

Original languageEnglish
Pages (from-to)80-85
Number of pages6
JournalClinical Neuropathology
Volume6
Issue number2
Publication statusPublished - 1987

ASJC Scopus subject areas

  • Clinical Neurology
  • Pathology and Forensic Medicine
  • Neuroscience(all)

Fingerprint Dive into the research topics of 'Hypokalemic myopathy in pseudohyperaldosteronism induced by fluoroprednisolone-containing nasal spray'. Together they form a unique fingerprint.

  • Cite this

    Vita, G., Bartolone, S., Santoro, M., Toscano, A., Carrozza, G., Girlanda, P., & Frisina, N. (1987). Hypokalemic myopathy in pseudohyperaldosteronism induced by fluoroprednisolone-containing nasal spray. Clinical Neuropathology, 6(2), 80-85.